Translator Disclaimer
2017 A variational Bayes approach to a semiparametric regression using Gaussian process priors
Victor M. H. Ong, David K. Mensah, David J. Nott, Seongil Jo, Beomjo Park, Taeryon Choi
Electron. J. Statist. 11(2): 4258-4296 (2017). DOI: 10.1214/17-EJS1324

Abstract

This paper presents a variational Bayes approach to a semiparametric regression model that consists of parametric and nonparametric components. The assumed univariate nonparametric component is represented with a cosine series based on a spectral analysis of Gaussian process priors. Here, we develop fast variational methods for fitting the semiparametric regression model that reduce the computation time by an order of magnitude over Markov chain Monte Carlo methods. Further, we explore the possible use of the variational lower bound and variational information criteria for model choice of a parametric regression model against a semiparametric alternative. In addition, variational methods are developed for estimating univariate shape-restricted regression functions that are monotonic, monotonic convex or monotonic concave. Since these variational methods are approximate, we explore some of the trade-offs involved in using them in terms of speed, accuracy and automation of the implementation in comparison with Markov chain Monte Carlo methods and discuss their potential and limitations.

Citation

Download Citation

Victor M. H. Ong. David K. Mensah. David J. Nott. Seongil Jo. Beomjo Park. Taeryon Choi. "A variational Bayes approach to a semiparametric regression using Gaussian process priors." Electron. J. Statist. 11 (2) 4258 - 4296, 2017. https://doi.org/10.1214/17-EJS1324

Information

Received: 1 August 2016; Published: 2017
First available in Project Euclid: 8 November 2017

zbMATH: 06805092
MathSciNet: MR3720915
Digital Object Identifier: 10.1214/17-EJS1324

Subjects:
Primary: 62G08
Secondary: 62F15

JOURNAL ARTICLE
39 PAGES


SHARE
Vol.11 • No. 2 • 2017
Back to Top